bicillin shots

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 3/18/2009 2:54 PM (GMT -6)   
These things hurt like heck! I have only had two and my husband did the second one last night. The actual stick is not bad but after that the pain is unreal. I think he hit a nerve or something. What can I do to make it not so painful? I've tried ice and and also he pushed the medicine in slowly, it was horrible. Also I only do one a week. I hope it's enough because I couldn't do more than that. nono

MarriedtoLymeinNJ
Regular Member


Date Joined Sep 2007
Total Posts : 273
   Posted 3/18/2009 3:05 PM (GMT -6)   
Some weeks hurt more than others. I use a micro heat pack. My hubby gives me the shot and I have the heat pack immediately ready to put on.

Most times it hurts only at the end of the shot, other times it is a b**** the whole way through. And some weeks it absorbs well, and I don't even feel it, other times, ugh- it hurts for days.

I wish I had better advice.
We try to get the shot as warm as possible (dh holds it is his hands) and then use the heat right after.
Other than that, it is a crap shoot! (literally hahahahahah)

Good luck!
Chris: Diagnosed Lyme, Chronic Mono
Married to Lyme in NJ aka Gary: Lyme, Bartonella
Mom to Scott: Lyme, Babesia, Bartonella
Mom to Caitlyn: Lyme, Bartonella
My Blog: http://faerywings.wordpress.com/


georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 3/18/2009 3:20 PM (GMT -6)   
I'm still waiting on the one that won't hurt as bad! LOL

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 3/18/2009 4:05 PM (GMT -6)   
GeorgiaGirl,

I was ok with the first one. Then freaked at my husband on the second one because I thought he hit something. He didn't. Anyway, the pain would usually come a couple of days after the shot. I spoke to the doctors office and they said to be sure to massage the area after the shot and to get up and walk around. Even then, it can still hurt.

The whole darn thing makes me nervous but what we won't do to get better! Good luck. I am not sure it gets much better.

bcaring

georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 3/18/2009 6:17 PM (GMT -6)   
Last night I got the second shot. I had cold sweats all night, mainly my head and neck area. I could not stay asleep either. I wonder if it's a herx or just a side effect. The first one did not do me that way.
After all that pain, I hope I killed something!

bcaring, it makes me so nervous to. I dread it all day. I hope it's worth it.
I wonder if you can get nerve damage from them?
I haven't even read the side effects. I'm scared to.

bcaring
Regular Member


Date Joined Feb 2006
Total Posts : 346
   Posted 3/18/2009 7:14 PM (GMT -6)   
GeorgiaGirl,

Exactly - I think I herxed almost IMMEDIATELY after the second injection! I mean I was really in pain all over my body and I had pretty bad anxiety. I didn't sleep well at all - I think I knocked myself out. I also mentioned that I got overly upset with my poor husband. I am not one to talk about herxing much because I just never know for sure, but now that you said the same thing, I think it must have been.

It made me dread the 3rd injection but it went fine. It was just that second one. Having said that, it still is sore off and on during the week in that area. Of course, I had to stop after the 4th injection because I was bitten by a tick and the doctor put me on oral Doryx until the test results on the tick return. I just couldn't believe my luck. Meanwhile, those little suckers (I mean injections) are sitting in my frig waiting for me.

It is probably best not to read the side effects - I think that is what made me so anxious.

It will get better. It just has to! I'm going to bed on that one. It isn't funny, but it kind of is.....

bcaring

bablymers
Veteran Member


Date Joined Oct 2006
Total Posts : 1458
   Posted 3/18/2009 7:17 PM (GMT -6)   
Hi georgiagirl,

My daughter had to do bicillin shots. It was difficult and painful for her all the time, but she bravely did it. She had a shot twice a week (every three and a half days, we chose to do it Monday mornings, and Thursday evenings). She is petite, only 90 lbs., but this is what I can remember doing to help her get through it:

--Take the pre-loaded syringe out of the refrigerator at least 30 minutes before injection, to let the medicine warm up and be like room temp. It is very thick med. and will go in better if not so cold.

--before giving the shot, numb the area first----you can use ice packs on the area (protect from ice burn though) for a little while, maybe 15 min., or use a numbing cream like "Emla" on the area for an hour before the shot (ask doc for a prescrip. for it)

--Lay on stomach and try to keep the hip/butt muscle Relaxed so it won't hurt so much when injected. One time use right side for injection, next time use left side. Don't use the exact same injection site each time.
 
--Sometimes, before giving the injection, we would get rid of any air bubbles in the bicillin med
 
--A nurse told us that immediately after inserting the needle, you can pull back a tiny bit on the plunger, to make sure you are not in a blood vessel (no blood should come back into syringe).  Ask a nurse to instruct you properly on how to give injections.

--Inject the med Slowly. For my daughter, Each injection took about 2-3 minutes to complete.  The person giving the injection needs to keep their hand completely still, steady, while giving the shot.

--My daughter would listen to music during the injection, using headphones, to distract her attention off the pain of the shot.

--After the shot, try to walk around and move the muscle, even though it may hurt to do so. It will help the pain dissipate faster.

My daughter had injections for about 12 weeks. She was always sore. We have heard others say they did not have this much pain, so I hope it goes well for you. The only major symptom to go away was her joint pain, and it has not come back.

Best wishes to you. Hope this helps. bablymers mom

Post Edited (bablymers) : 3/18/2009 7:35:08 PM (GMT-6)


georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 3/19/2009 7:44 AM (GMT -6)   
bcaring, I did not have the major sweats last night, I think it was a herx. because yesterday I felt a little better and I slept good last night with an ambien cr.

bablymers, thanks for the tips. I will do that next time. I think being small makes them hurt worse. I weigh 103.
Thanks

MarriedtoLymeinNJ
Regular Member


Date Joined Sep 2007
Total Posts : 273
   Posted 3/19/2009 8:32 AM (GMT -6)   
gg- 1 am 100-105 and I agree- bony butts! LOL

Bablymers- excellent advice! I wish I could have remembered all of that to post-- i would sometimes do my lamaze breathing (that stuff works for everything hahah!)

hope you all feel better!

Oh, BTW- dh gives them to *himself*!!! Don't ask me how.... but he does!
Chris: Diagnosed Lyme, Chronic Mono
Married to Lyme in NJ aka Gary: Lyme, Bartonella
Mom to Scott: Lyme, Babesia, Bartonella
Mom to Caitlyn: Lyme, Bartonella
My Blog: http://faerywings.wordpress.com/


georgiagirl
Veteran Member


Date Joined Oct 2007
Total Posts : 1172
   Posted 3/19/2009 7:01 PM (GMT -6)   
I don't think I could give the shots to myself. The less I have to look at that big needle the better! Why does it have to be so big? Are there different sizes that can be used? The ones I got are 21G, 1 & 1/2 T/W. It's very intimidating.

bonnawanna
Regular Member


Date Joined Dec 2015
Total Posts : 98
   Posted 11/29/2016 1:16 PM (GMT -6)   
I had my 5th (once per roughly a week for 10 weeks) Bicillin shot last Friday, and I am complete Herxing mess. In addition to the Lyme, I have Babesia and my rapid breathing is insane, along with heightened anxiety(mental and physical, but more so physical), and of course my severe neuropathy(mostly in my legs) has flared up dramatically. I was taking Ativan as needed, but my doctor switched me to a once or twice daily 25 mg Librium regiment(thinking it would be easier to taper off from Librium than Ativan), because my reactions have been so strong from the Bicillin since the 3rd shot. BTW, I was tested by an allergist, and according to that doctor, I am not allergic to Penicillin . Has anyone out there had any severe reactions and or side effects from injectable Bicillin for Lyme, and has anyone had bad Herxing after 5 weeks of Bicillin shots. Any and all input would be appreciated.

rjb
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 20, 2017 10:58 PM (GMT -6)
There are a total of 2,857,961 posts in 313,572 threads.
View Active Threads


Who's Online
This forum has 155176 registered members. Please welcome our newest member, TLB.
301 Guest(s), 6 Registered Member(s) are currently online.  Details
mikeb2308, Scaredy Cat, rockyfords, testuser1234, beave, Luvmussel


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer